MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36721
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the needle caused a burn.A radio frequency ablation procedure was being performed on a tumor for a patient with liver cancer.The leveen standard was being used for this procedure.When the needle was in position and the ablation was occurring the needle was hot and smoking which resulted in the patient becoming burned.The procedure was completed with this device.After the procedure, the patient was considered stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: one rf probe was returned for analysis.No visual damages defects were observed on the electrode.The electrode connector and cable connector did not have any visual defect.A functional evaluation extended and retracted the tines without resistance.The tines were evenly spaced and undamaged.An electrical evaluation was performed by measuring the continuity, the electrode was able to conduct current indicating proper connectivity.The resistance test for the electrode and the cable were within specification.
 
Event or Problem Description

Brand Name
LEVEEN STANDARD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10697370
Report Number2134265-2020-14256
Device Sequence Number19703600
Product Code GEI
UDI-Device Identifier08714729295594
UDI-Public08714729295594
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K140500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model Number36721
Device Catalogue Number36721
Device Lot Number0023652390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR